MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number EUP2515X
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: balloon returned deflated with traces of residue present inside the balloon.The distal tip and distal balloon cone were pulled into the balloon.Proximal balloon bond was stretched and slightly bunched.Kinks were evident on the distal shaft at 2.5cm, 17.2cm and 17.6cm proximal to the distal tip.Stretching was evident on the transition tubing.Negative prep was performed with no issue noted.The device failed to inflate deflation testing could not be performed.Inner lumen patency was verified with a 0.015 inch mandrel.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician was attempting to use a euphora balloon catheter to treat a non -calcified and mildly tortuous distal cx lesion exhibiting 99% stenosis.It was reported that no damage was noted to the device packaging.No issues noted removing the device from the hoop/tray or when removing the protective sheath / packaging stylet from the device.The device was inspected and negative prep performed with no issues noted.The lesion was not pre-dilated.During the procedure, the device did not pass through a previously deployed stent.No resistance was encountered during delivery and no excessive force used.The 50/50 concentration of contrast / saline was used by the physician.Inflation difficulties (slow inflation) were noted at 8atm with slow contrast.It was reported that the balloon failed to deflate and was removed while still inflated.Device was not moved or re-positioned prior to the deflation difficulties.No intervention was used to remove the device.Wire and guide were removed with the balloon.No patient injury reported.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key6685280
Report Number9612164-2017-00839
Device Sequence Number11079480
Product Code LOX
UDI-Device Identifier00643169560024
UDI-Public00643169560024
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2019
Device Catalogue NumberEUP2515X
Device Lot Number213012238
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2017
Initial Report FDA Received Date07/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight73